acetaminophen overdose? remember: 150

28 Feb

If you can remember one number to get the ball rolling on an acetaminophen overdose….

 

remember: 150

150 mcg/mL is the 4 hr acetaminophen level of possible toxicity

150 mg/kg is the initial loading dose of IV N-acetylcysteine (NAC)

 

After that, you can look up the infusion doses, but here’s a nice chart from an EMN article.

Also, just to scare you: an article on IV NAC overdose.  

  • The quick lession: be VERY clear on your doses, and write the infusions out as mg/kg/hr.  

 

References: EMN article & picture; scary article

Advertisements

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s

%d bloggers like this: